Acute pancreatitis during oral 5-aminosalicylic acid therapy

M. T. Fiorentini, M. Fracchia, G. Galatola, A. Barlotta, M. De La Pierre

Research output: Contribution to journalArticle

Abstract

Therapy with oral 5-aminosalicylic acid for inflammatory bowel disease has been reported as effective and safe. We report two cases of biochemically proven mild acute pancreatitis occurring 2 and 14 days, respectively, after oral 5-aminosalicylic acid therapy was instituted for inflammatory bowel disease. A hypersensitivity mechanism might be involved, owing to possible erratic systemic absorption of the drug. We suggest clinical and biochemical monitoring for patients undergoing oral 5-aminosalicylic acid therapy in order to confirm its possible association with acute pancreatitis and to assess the actual incidence of such an adverse reaction.

Original languageEnglish
Pages (from-to)1180-1182
Number of pages3
JournalDigestive Diseases and Sciences
Volume35
Issue number9
DOIs
Publication statusPublished - Sep 1990

    Fingerprint

Keywords

  • 5-aminosalicylic acid
  • acute pancreatitis
  • drug adverse reactions
  • inflammatory bowel disease

ASJC Scopus subject areas

  • Gastroenterology

Cite this

Fiorentini, M. T., Fracchia, M., Galatola, G., Barlotta, A., & De La Pierre, M. (1990). Acute pancreatitis during oral 5-aminosalicylic acid therapy. Digestive Diseases and Sciences, 35(9), 1180-1182. https://doi.org/10.1007/BF01537594